MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26928
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent partially deployed.A 5x100x130mm innova vascular stent was selected for use for a subclavian graft bypass procedure in the leg.The target lesion did not have much tortuosity, had no calcification, and no stenosis was observed, however, the target lesion was thrombosed.Following pre-dilation, the innova stent was advanced over a.018 guidewire and deployment initiated.The stent only began to flower from the deployment system when the thumbwheel began to spin freely without the stent deploying any further.The pull grip was then attempted and again the stent did not deploy.The physician also attempted to break open the handle to see if the stent could be deployed, but this was unsuccessful.The physician also attempted to switch out the guidewire for a.035 size and that was also unsuccessful.The physician then inserted a larger and longer sheath and was able to withdraw the stent into the sheath and remove the stent and delivery system together.There were no patient complications and the patient's status post procedure was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the outer sheath, tip, inner sheath and the remainder of the device were checked for damage.The device returned in several broken pieces.The handle was opened and the opaque clip on the handle was missing.The yellow thumbwheel protector returned with the device but was not attached or covering the thumbwheel.The stent was returned but was stuck inside the introducer sheath.An x-ray of the introducer sheath showed that the stent was stretched.The rack is broken 24.4cm from the proximal end of the pull grip.The first teeth on the rack was damaged.There was damage to the last teeth on the distal section of the rack before the separation.Multiple flat spots were noted on the teeth in the middle of the thumbwheel.The outer sheath was separated at the nosecone and appeared to have snapped.From the tip to the separated middle sheath was approximately 128.4cm long.There was multiple buckling to the middle sheath and outer sheath combined.There were pieces of the proximal inner and inner liner that were separated.The separated inner liner was approximately 10.5cm and 11.1cm long.The separated proximal liner was approximately 12.9cm and 11.1cm long.There were multiple tears on the middle sheath that were longitudinal and circumferential in shape.Further analysis did not find any marks within the handle that are common signs of prolapsing, which would cause partial or deployment issues.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8152384
Report Number2134265-2018-63713
Device Sequence Number19227996
Product Code NIP
UDI-Device Identifier08714729873938
UDI-Public08714729873938
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number26928
Device Catalogue Number26928
Device Lot Number0019372768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR DESTINATION SHEATH; 6FR DESTINATION SHEATH
Patient Age70 YR